Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 14, NWS Elko, NV

March 19, 2011Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 19, 2011, 3:47 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 19, 2011, 7:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 3:47 AM PDT (10:47 UTC)
In effect from
Mar 19, 2011, 7:00 AM PDT
Expired
Mar 19, 2011, 5:25 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3606 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS75 KLKN 191047
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
347 AM PDT SAT MAR 19 2011


NVZ013-035-192300-
/O.NEW.KLKN.WI.Y.0014.110319T1700Z-110320T0200Z/
/O.NEW.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
347 AM PDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS
EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY AND
  WILL CONTINUE INTO THE EARLY EVENING HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 THROUGH
  THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS.
  TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ037-192300-
/O.NEW.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
347 AM PDT SAT MAR 19 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON
  U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE
  VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS
  ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
538 
WWUS75 KLKN 191111
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
411 AM PDT SAT MAR 19 2011

NVZ013-035-192315-
/O.CON.KLKN.WI.Y.0014.110319T1700Z-110320T0200Z/
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
411 AM PDT SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY 
  AND WILL CONTINUE INTO THE EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 
  THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. 
  TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE 
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ037-192315-
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
411 AM PDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE 
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON 
  U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH 
  PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND 
  TREE DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
296 
WWUS75 KLKN 191352
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
652 AM PDT SAT MAR 19 2011

NVZ033-200200-
/O.EXB.KLKN.WI.Y.0014.110319T1400Z-110320T0200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
652 AM PDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL CONTINUE TO BE STRONG DURING THE MORNING
  HOURS TODAY...LASTING TO THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL
  ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY
  CROSS-WINDS CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ013-035-200200-
/O.EXT.KLKN.WI.Y.0014.110319T1400Z-110320T0200Z/
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
652 AM PDT SAT MAR 19 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY 
  AND WILL CONTINUE INTO THE EARLY EVENING HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 
  THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. 
  TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE 
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ037-200200-
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
652 AM PDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE 
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON 
  U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH 
  PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND 
  TREE DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
435 
WWUS75 KLKN 192153
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
253 PM PDT SAT MAR 19 2011

NVZ013-035-201400-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
253 PM PDT SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY 
  AND WILL CONTINUE INTO THE EARLY EVENING HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK

* IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 
  THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. 
  TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE 
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ033-200200-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
253 PM PDT SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL CONTINUE TO BE STRONG DURING THE MORNING 
  HOURS TODAY...LASTING TO THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL 
  ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE 
  IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG 
  GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ037-201400-
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
253 PM PDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE 
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON 
  U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH 
  PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND 
  TREE DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LW
994 
WWUS75 KLKN 200025
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
525 PM PDT SAT MAR 19 2011

NVZ013-035-201230-
/O.CAN.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT
BASIN NATIONAL PARK
525 PM PDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN
  NATIONAL PARK

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON
  U.S. HIGHWAY 6...50...93 IN THE WATCH AREA. HIGH PROFILE
  VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL TREE DAMAGE IS
  ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ033-200130-
/O.CAN.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
525 PM PDT SAT MAR 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

NVZ037-201230-
/O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
525 PM PDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE 
  SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT

* IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON 
  U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH 
  PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND 
  TREE DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:42 AM PDT, 5 minutes earlier.

Area forecast discussion, Mar 19, 3:42 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
342 AM PDT SAT MAR 19 2011

.SYNOPSIS...A POTENT AREA OF LOW PRESSURE WILL BRING A PLETHORA OF
WEATHER...INCLUDING STRONG WINDS...SNOW AND RAIN...AND COOLER THAN
NORMAL TEMPERATURES FOR REST OF THE WEEKEND. PERIODS OF ACTIVE
WEATHER WILL CONTINUE OVER THE COURSE OF NEXT WEEK ACROSS NORTHERN
NEVADA.

&&

.SHORT TERM...TODAY THROUGH MONDAY. VERY ACTIVE PATTERN EXPECTED
FOR THE UPCOMING WEEKEND. WATER VAPOR IMAGERY FROM THIS MORNING
SHOWS A LARGE UPPER LEVEL LOW CLEARLY SPINNING WELL OFF THE
PACIFIC NORTHWEST. TO THE SOUTH AND WEST OF THIS LOW IS A LARGE
AREA OF MOISTURE IN THE PACIFIC THAT WILL BE MOVING EAST OVER THE
NEXT COUPLE DAYS AND IS PROGGED TO BE PICKED UP BY THIS UPPER
LOW...WHICH WILL HAVE IMPLICATIONS DURING THIS FORECAST PERIOD.

FIRST...WINDS HAVE BEEN GUSTING ALL NIGHT IN ELY AND
TONOPAH...WITH HIGHEST GUSTS OF AROUND 40 MPH IN ELY. HAVE WENT
AHEAD AND ISSUED A WIND ADVISORY FOR NORTHERN NYE AND WHITE PINE
COUNTIES BEGINNING LATER THIS MORNING AS WINDS ARE PROGGED TO PEAK
TO JUST ABOVE ADVISORY THRESHOLDS DURING THE MORNING INTO THE
AFTERNOON FOR THE AFOREMENTIONED AREAS.

ENERGY FROM THE MAIN TROUGH WILL COME ACROSS THE FORECAST AREA
TODAY ALONG WITH A COLD FRONT. THE FRONT IS EXPECTED TO STALL OUT
OVER THE EAST-CENTRAL PORTIONS OF THE FORECAST AREA LATER TODAY.
THIS HAS BEEN A CONSISTENT FEATURE OVER THE LAST SEVERAL MODEL
RUNS BUT MODEL QPF HAS BACKED OFF SOME. STILL COULD EXPECT A QUICK
INCH OR TWO DURING THE AFTERNOON AND EVENING HOURS OVER PORTIONS
OF WHITE PINE...EAST NORTHERN NYE...AND SOUTHERN ELKO COUNTIES.
ALSO OF NOTE...LIFTED INDICES ACROSS THE NORTHERN HALF OF NEVADA
CONTINUE TO REMAIN NEGATIVE DURING THE AFTERNOON TODAY. LAPSE
RATES OF 7.5 TO 8.5C/KM ARE DEPICTED IN THE 850-500MB LAYER...SO
WILL CONTINUE THE IDEA OF ISOLATED THUNDERSTORMS MAINLY NORTH OF
THE US HIGHWAY 50 CORRIDOR.

BY TONIGHT THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE SOUTH
AND BY EARLY SUNDAY MORNING WILL BE STATIONED OFF THE WEST COAST
OF NORTHERN CALIFORNIA. A VERY TIGHT MSLP GRADIENT OF 12MB IS
FORECAST TO DEVELOP ACROSS THE CWA SUNDAY AFTERNOON. GFS 700 MB
WINDS ARE FORECAST TO BE IN TH 40-55 KNOT RANGE
SUNDAY...INCREASING TO AS HIGH AS 65 KNOTS BY 21/06Z. SREF
GUIDANCE IS SHOWING ANOMALOUSLY STRONG 850 MB WINDS IN THE 4-5 SD
RANGE...AND GEFS IS ALSO DEPICTING ANOMALOUSLY STRONG WINDS. HAVE
ISSUED A HIGH WIND WATCH FOR SUNDAY AFTERNOON FOR NORTHERN
NYE...WHITE PINE...AND SOUTHERN LANDER/EUREKA COUNTIES. SOUTH TO
SOUTHEAST WINDS ARE ANTICIPATED TO REACH 30 TO 40 MPH WITH GUSTS
TO 60 MPH DURING THIS TIME...WITH ELKO AND HUMBOLDT COUNTIES
SEEING AT LEAST WIND ADVISORY CRITERIA. WILL CONTINUE TO MONITOR
THIS WIND EVENT AS VERY STRONG WINDS ARE POSSIBLE.

A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR NORTHERN
NYE...WHITE PINE...AND SOUTHERN LANDER/EUREKA COUNTIES FOR
ELEVATIONS ABOVE 6000 FEET SUNDAY EVENING INTO MONDAY EVENING. 250
MB JET ENERGY WILL ROUND THE BASE OF THE UPPER TROUGH AND WILL
PUSH INTO SOUTHERN NEVADA SUNDAY EVENING. THE AFOREMENTIONED SWATH
OF MOISTURE ACROSS THE PACIFIC IS PROGGED TO ALSO SWING INTO
SOUTHERN NEVADA AS WELL FOR THE NIGHT ON SUNDAY AND MONDAY. UPPER
LEVEL DIV-Q FORCING REMAINS DECENT FOR THIS PERIOD...WITH LOW
LEVEL LAPSE RATES OF AROUND 6 C/KM. THE COMBINATION OF THESE
ELEMENTS...WITH THE STRONG WINDS...COULD END UP MAKING TRAVEL
EXTREMELY HAZARDOUS IN THE WATCH AREA WITH MUCH BLOWING AND
DRIFTING SNOW. WILL ALSO NEED TO KEEP A WATCHFUL EYE ON THIS EVENT
AS IT DRAWS NEAR.

ON MONDAY THE 500 MB TROUGH WILL BEGIN TO SLOWLY ADVANCE
EASTWARD...RESULTING IN A CONTINUATION OF UNSETTLED WEATHER WITH
SHOWER ACTIVITY AND COOLER THAN NORMAL TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. QUASI-STATIONARY
500MB MEAN TROUGH OFF THE PACIFIC NORTHWEST COAST WILL KEEP THE
WEATHER COOL AND UNSETTLED OVER THE GREAT BASIN THROUGH THIS PERIOD.
FORECAST CONFIDENCE IS AVERAGE...WITH DISCREPANCIES IN TRACK OF
MULTIPLE SHORTWAVE TROUGHS NEXT WEEK. PRECIP WILL BE ABOVE
AVG...WITH TEMPS NEAR AVG FOR THIS PERIOD.

MONDAY NIGHT STRONG 500MB TROUGH AXIS WILL SWING THROUGH THE GREAT
BASIN ENDING THE WIDESPREAD SNOW...WITH CONVECTIVE SNOW SHOWERS
CONTINUING THROUGH THE NIGHT AND INTO TUESDAY. QPF AMOUNTS WILL BE
LIGHT WITH LOCALIZED SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS.
SMALL BREAK IN THE ACTION ON TUESDAY NIGHT AS AN UPPER LEVEL RIDGE
BUILDS IN...BEFORE THE NEXT PACIFIC SHORTWAVE IMPACTS THE AREA
WEDNESDAY AFTERNOON INTO THE NIGHT. GFS/ECMWF COME INTO A LITTLE
BETTER AGREEMENT WITH THIS FEATURE OVER THE LAST 24HRS...BUT THE EC
TRACK IS FURTHER SOUTH THE GFS. HAVE INCREASED POPS TO CHANCE...BUT
THIS FEATURE IS A PROGRESSIVE MINOR SHORTWAVE...SO QPF AMOUNTS
SHOULD BE LIGHT.

ON THURSDAY ANOTHER SHORTWAVE RIDGE WILL BUILD OVER THE
REGION...AHEAD OF ANOTHER STRONG CLOSED 500MB LOW DIGGING OFF THE
CALI COAST.  GFS CURRENTLY HAS A 525DAM OFF THE NORTHERN CALI COAST
THURSDAY NIGHT. ON FRIDAY THIS STRONG FEATURE IS PROGGED TO IMPACT
THE GREAT BASIN...FIRST WITH STRONG WINDS...THEN RAIN QUICKLY
CHANGING OVER TO SNOW. THIS COULD BE HEADLINE SYSTEM...BUT STILL
VERY FAR OUT IN TIME.  POSSIBLE LINGERING SHOWERS ON SATURDAY...HAVE
KEPT SLIGHT CHANCE POPS GOING.

&&

.AVIATION...VFR CONDITIONS EXPECTED TODAY...WITH SOME TEMPO MVFR
CIGS POSSIBLE IN CONVECTIVE RAIN/SNOW SHOWERS THIS AFTERNOON. WINDS
WILL ALSO BE STRONG AGAIN TODAY...ESPECIALLY AT KTPH/KELY WERE MAX
GUSTS HAVE A HIGH PROBABILITY TO REACH 30KTS. WINDS AND SHOWERS WILL
DIE DOWN AFTER SUNSET TONIGHT.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING
FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY...WHITE PINE COUNTY.

WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON ABOVE 6000 FEET FOR NORTHERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

86/95/95
Hazardous weather outlook, Mar 18, 2:32 PM PDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
232 PM PDT FRI MAR 18 2011

NVZ013-030>037-192145-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
232 PM PDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL BRING
BREEZY TO WINDY CONDITIONS TO NORTHERN AND CENTRAL NEVADA THROUGH
THIS EVENING. THESE WINDS MAY PRODUCE AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA AGAIN ON SATURDAY.
THE STRONGEST WINDS WILL BE ACROSS CENTRAL NEVADA WHERE SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. ALONG
WITH THE WINDS SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED
WITH AMOUNTS GENERALLY LESS THAN 1 INCH. ON SUNDAY EVEN STRONGER
SOUTHERLY WINDS ARE EXPECTED WITH SPEEDS OF 25 TO 35 MPH WITH
GUSTS NEAR 50 MPH. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
AREA ON MONDAY WITH 1 TO 3 INCHES OF SNOW IN MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:50 AM PDTWinter Storm WatchLKNEureka, Lander, White Pine25 hr
Mar 19, 3:47 AM PDTHigh Wind WatchLKNEureka, Lander, White Pine25 hr

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.